MAUDE Adverse Event Report: RICHARD WOLF GMBH; TROCAR SLEEVE CAP 2.2MM WL 60MM

RICHARD WOLF GMBH; TROCAR SLEEVE CAP 2.2MM WL 60MM
Model Number 8309072
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Rwgmbh reference complaint no.(b)(4).The user facility has reported the following on 10/10/2022: "mini laparoscopy:" insertion of the access (mini-trocar, plastic) in the right upper abdomen for the biopsy on the right.After complete insertion, during manipulation to correct the orientation of the mini-trocar the plastic mini-trocar breaks off close to the head, leaving a portion of the trocar in the subcutaneous adipose tissue with a short intraperitoneal stump.The approximately wider proximal head section that has broken off remains between the examiner's fingers.The short intraperitoneal segment (approximately 2cm) is fixed with the long scissors.Retrieval of the broken segment can be accomplished by widening the skin incision with surgical forceps.Intraperitoneal no bleeding, no complications".Rwgmbh mdr awareness date: 10-oct-2022.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is submitting this report on behalf of richard wolf gmbh (manufacturer).The reported device was received by richard wolf gmbh for investigation on 10/12/2022.Richard wolf gmbh considers this matter open.A follow-up report will be submitted when the investigation results are available.
 
Event or Problem Description
Rwgmbh reference complaint no.(b)(4).The purpose of this submission is to report the results of the device investigation: (see h10).
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with device evaluation results.New information: b4, b5, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h10.The reported device was received by richard wolf gmbh for investigation on 10/12/2022.The customer has returned 2 pieces of trocar sleeve cap 2.2mm wl 60mm.Only one of them is broken.Both devices were inspected in the responsible department.No signs of material or production failure were discovered.It seems that the trocar sleeve was not inserted completely and the trocar sleeve was broken due to mechanical overload.Both trocar sleeve cap 2.2mm wl 60mm is from the batch #13227714.The batch was produced on 07/07/2016.The affected customer has received in total 3 pieces from this batch: - 05/17/2017 - 1 piece - 03/17/2021 - 2 pieces there are no further complaints regarding the trocar sleeve cap 2.2mm wl 60mm neither from the same batch nor from other batch in the review period of 01/01/2019 - 10/06/2022.The user is advised in the relevance ifu ga-b 147 / usa / 2012-02 v1.0 / eco 2012-0159 about the limited strength of the device in section 6 application as well as about the injury risk of the patient if the trocar is not correctly inserted into the trocar sleeve in section 6.1 preparation.In the risk assessment d2 -reusable trocars, trocar sleeves and cannulas, rev.: r02, the possible risk due to failure of the corresponding extend of damage and the assumed probability of occurrence and probability of re-occurrence were considered and assessed as an acceptable risk.

Brand Name
NA
Common Device Name
TROCAR SLEEVE CAP 2.2MM WL 60MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438, knittlingen, germany
GM  
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
d-75438, knittlingen, germany 
GM  
MDR Report Key15620552
Report Number9611102-2022-00055
Device Sequence Number15089712
Product Code FBQ
UDI-Device Identifier04055207014844
UDI-Public04055207014844
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8309072
Device Catalogue Number8309.072
Device Lot Number1322714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer11/06/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown